Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 19, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Nov 7, 2014, 3:25 PM CST for 10 counties in Nebraska; Harrison County, Monona County, Shelby County, Iowa. It took effect at Nov 7, 2014, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2014, 3:25 PM CST (21:25 UTC)
- In effect from
- Nov 7, 2014, 6:00 PM CST
- Expired
- Nov 8, 2014, 3:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Antelope County, NE, Burt County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WWUS73 KOAX 072125 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CST FRI NOV 7 2014 ...VERY WINDY TONIGHT... .STRONG NORTHWEST WINDS WILL SPREAD ACROSS EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING AND EARLY TONIGHT BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA. NEZ011-012-016>018-031-032-080530- /O.NEW.KOAX.WI.Y.0019.141108T0000Z-141108T0900Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...NORFOLK...STANTON 325 PM CST FRI NOV 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. * TIMING...ALTHOUGH BRIEFLY GUSTY WINDS CAN BE EXPECTED THROUGH SUNSET...STRONGER SUSTAINED NORTHWEST WINDS WILL MOVE ACROSS THE AREA THIS EVENING AND CONTINUE PAST MIDNIGHT. * WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED BEFORE DECREASING TO 15 TO 30 MPH AFTER MIDNIGHT. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-NEZ015-033-034-080530- /O.NEW.KOAX.WI.Y.0019.141108T0200Z-141108T0900Z/ MONONA-HARRISON-SHELBY-THURSTON-CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...PENDER...MACY...WALTHILL... WINNEBAGO...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR 325 PM CST FRI NOV 7 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM CST SATURDAY. * TIMING...NORTHWEST WINDS WILL BECOME QUITE STRONG ACROSS THE AREA THIS EVENING...ESPECIALLY BY MID TO LATE EVENING. * WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED BEFORE DECREASING TO 15 TO 30 MPH LATE TONIGHT. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
2 follow-up statements
145 WWUS73 KOAX 080206 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 806 PM CST FRI NOV 7 2014 ...VERY WINDY TONIGHT... .STRONG NORTHWEST WINDS WILL SPREAD ACROSS EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA. IAZ043-055-056-NEZ011-012-015>018-031>034-080900- /O.CON.KOAX.WI.Y.0019.000000T0000Z-141108T0900Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR 806 PM CST FRI NOV 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THIS EVENING AND LATE TONIGHT. * WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED BEFORE DECREASING TO 15 TO 30 MPH EARLY SATURDAY MORNING. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
694 WWUS73 KOAX 080851 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 251 AM CST SAT NOV 8 2014 IAZ043-055-056-NEZ011-012-015>018-031>034-081000- /O.EXP.KOAX.WI.Y.0019.000000T0000Z-141108T0900Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR 251 AM CST SAT NOV 8 2014 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... NORTH WINDS WILL REMAIN STRONG AT 15 TO 25 MPH WITH GUSTS AROUND 30 MPH THROUGH THE EARLY MORNING HOURS...HOWEVER THEY SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 7, 2:56 PM CST, 29 minutes earlier.
Area forecast discussion, Nov 7, 2:56 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
256 PM CST FRI NOV 7 2014
.SHORT TERM...(TONIGHT THROUGH MONDAY)
ISSUED AT 255 PM CST FRI NOV 7 2014
ALTHOUGH TIMING OF ARCTIC FRONT AND SNOW CHANCES MONDAY REMAIN A
FOCUS...OTHER ISSUES BEFORE THEN DEMAND SOME ATTENTION ESPECIALLY
SINCE MODELS...MAINLY GFS...HAVE BACKED OFF ON QPF MONDAY.
FOR TONIGHT...WINDS ARE THE PRIMARY FOCUS AS PRE-FRONTAL TROUGH
PUSHING ACROSS THE FA THIS AFTERNOON WILL BE FOLLOWED BY A COLD
FRONT/PRESSURE SURGE THIS EVENING. ALTHOUGH FAR NW COULD SEE GUSTY
NW WINDS BEHIND SURFACE TROUGH AIDED BY AFTN MIXING BEFORE 00Z...
STRONGER MORE SUSTAINED WINDS MAY NOT ARRIVE UNTIL THIS EVENING AS
COOLER AIR MOVES IN. DECIDED TO ISSUE A WIND ADVISORY NRN ZONES
THIS EVENING/EARLY TONIGHT AS 3HR PRESSURE RISES OF 6-7MB MOVE
INTO NRN ZONES BEHIND THIS FRONT. BESIDES PREVAILING MID/HIGH
CLOUDS AHEAD OF UPPER TROUGH...A STRATO-CU DECK COULD MOVE IN
BEHIND FRONT AND A FEW SPRINKLES OR AN ISOLATED SHOWER POSSIBLE.
HOWEVER...ANY PRECIP LIKELY INSIGNIFICANT AND WAS LEFT OUT OF
FORECAST. SKIES LOOK TO CLEAR LATE TONIGHT WITH MOSTLY SUNNY
CONDITIONS ON SATURDAY. BACKING WINDS AND WARM ADVECTION SATURDAY
AFTN WILL ATTEMPT TO PUSH HIGHS TOWARD THOSE SEEN YESTERDAY...BUT
LINGERING NW WINDS/DELAYED WARM ADVECTION A BIT LONGER OVER ERN
ZONES COULD KEEP READINGS FAR EAST A BIT COOLER.
SUNDAY STILL APPEARS WARMER ACROSS THE FA...ALTHOUGH A WEAK
BACKDOOR COOL FRONT COULD SLIP INTO NRN ZONES PER GFS AND TO SOME
DEGREE THE ECMWF. BECAUSE OF THIS...LEFT MAX TEMPS IN MID 50S NERN
ZONES ALTHOUGH NAM WOULD SUGGEST READINGS MAY EVEN REACH 60 ACROSS
THE NE.
AS LARGE SCALE TROUGH DEVELOPS ACROSS THE CENTRAL/NRN CONUS ON
MONDAY...DEEP CANADIAN IF NOT ARCTIC AIR WILL BEGIN SPILLING INTO
THE FA. GENERAL TRENDS FROM 12Z GFS/ECMWF HAS BEEN TO DELAY PRECIP
WITH THE MAIN FRONTOGENETIC SNOW BAND LIKELY TO SET UP TO OUR N.
THUS DELAYED OR REDUCED POPS A BIT SUNDAY NIGHT INTO MONDAY.
ALTHOUGH THERE IS SOME QUESTION ON TIMING OF ICE INTRODUCTION IN
THE INITIALLY SHALLOW COLD AIR SURGE...LEFT WINTRY PRECIP-TYPE
EITHER RAIN/SNOW OR SNOW FOR NOW SINCE POPS WERE NOT THAT HIGH
YET. ALSO NUDGED UP HIGHS ACROSS THE SE A BIT AS A WEAK WAVE
DEVELOPING ON FRONT COULD PULL A BIT MILDER AIR INTO PARTS OF THE
FA. HOWEVER...COLD AIR SURGING SOUTH SOUTHEAST MAKES THIS
SOMEWHAT RISKY. ALSO BOOSTED WINDS AS STRONG PRESSURE FALL/RISE
COUPLET PUNCHES SE ACROSS THE AREA.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 255 PM CST FRI NOV 7 2014
A PROLONGED COLD SPELL BEGINS AND CONTINUES THROUGH THE EXTENDED
PERIOD AS UPPER HEIGHTS LOWER AND HIGH PRESSURE BUILDS INTO PLAINS
AND THEN REMAINS IN PLACE. AS COLDER AIR BECOMES DEEPER ACROSS
THE FA MONDAY NIGHT AND A BROAD TROUGH WILL LIKELY BE IN
PLACE...INCREASED POPS A BIT FROM MODEL BLEND INTO CHANCE CATEGORY
MOST AREAS AS TEMPERATURES DROP IN HIGH RH LAYER FAVORABLE FOR
SNOW. AFTER THAT FORECAST WAS LEFT DRY...ALTHOUGH WITH
TEMPERATURES IN H85-H7 LAYER REMAINING AROUND THE FAVORABLE
-12 TO -17 DEG C RANGE...ANY WAVE EJECTING EWD COULD GENERATE
LIGHT SNOW. THIS COULD BE AS EARLY AS WED...AND IF MODEL TRENDS
WOULD CONTINUE SOME SMALL POPS MAY BE NEEDED THEN. TEMPERATURES
WILL BE MUCH BELOW NORMAL AND MAX TEMPS IN THE 20S-30S AND LOWS
MOSTLY IN THE TEENS WILL PROBABLY BE THE UPPER RANGE.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1120 AM CST FRI NOV 7 2014
GUSTY SOUTHWEST SFC WINDS EARLY WILL SUBSIDE A BIT THIS AFTERNOON
BEFORE BECOMING NORTHWEST AND INCREASING AGAIN TO 15-20KTS WITH
GUSTS TO 25KTS POSSIBLE INTO THE OVERNIGHT. THIS IS ALL DUE TO A
COLD FRONT THAT WILL QUICKLY MOVE THROUGH THE REGION THROUGH THE
AFTERNOON. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF
CYCLE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 8 PM THIS EVENING TO 3 AM CST SATURDAY FOR
NEZ015-033-034.
WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST SATURDAY FOR
NEZ011-012-016>018-031-032.
IA...WIND ADVISORY FROM 8 PM THIS EVENING TO 3 AM CST SATURDAY FOR
IAZ043-055-056.
&&
SHORT TERM...CHERMOK
LONG TERM...CHERMOK
AVIATION...KERNHazardous weather outlook, Nov 7, 4:06 AM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 406 AM CST FRI NOV 7 2014 IAZ043-055-056-069-079-080-090-091-NEZ030>034-042>045-050>053- 065>068-078-088>093-080015- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 406 AM CST FRI NOV 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST IOWA... WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL TURN MUCH COLDER MONDAY INTO MONDAY NIGHT...WITH A CHANCE OF LIGHT RAIN. THE RAIN MAY BECOME MIXED WITH OR CHANGE TO LIGHT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NEZ011-012-015>018-080015- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- 406 AM CST FRI NOV 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL TURN COLDER MONDAY. THERE IS SOME POTENTIAL FOR LIGHT SNOW ACCUMULATIONS FROM LATE SUNDAY NIGHT THROUGH MONDAY... ESPECIALLY NORTH OF A LINE FROM AROUND NELIGH TO PENDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BCM
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.